Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 113, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2015, 5:29 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2015, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 5, 2015, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:55 PM CDT | TSTM WND GST 60 | Walnut Ridge, AR | 60 MPH WIND GUST REPORTED. |
| Jun 5, 6:15 PM CDT | TSTM WND DMG | Walnut Ridge, AR | POWER LINES DOWN ON MONTGOMERY STREET AND SWAN STREET. |
| Jun 5, 6:15 PM CDT | TSTM WND DMG | Walnut Ridge, AR | SEVERAL TREES DOWN AROUND WALNUT RIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS54 KMEG 052229
SVRMEG
ARC075-121-052315-
/O.NEW.KMEG.SV.W.0113.150605T2229Z-150605T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CDT FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 615 PM CDT
* AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAVENDEN...
OR 16 MILES NORTHWEST OF BLACK ROCK...MOVING SOUTHEAST AT 15 MPH.
ADDITIONAL SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN AND
EASTERN LAWRENCE COUNTY AS WELL.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...
IMBODEN...RAVENDEN...COLLEGE CITY...PORTIA...STRAWBERRY...LYNN...
O'KEAN...ALICIA...RAVENDEN SPRINGS...MINTURN...ANNIEVILLE...
SMITHVILLE...POWHATAN...GILES SPUR...STRANGERS HOME AND CALVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3632 9126 3633 9127 3634 9125 3617 9081
3615 9081 3614 9076 3589 9104 3590 9134
3591 9134 3598 9136
TIME...MOT...LOC 2228Z 308DEG 16KT 3624 9135
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
832
WWUS54 KMEG 052258
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT FRI JUN 5 2015
ARC075-121-052315-
/O.CON.KMEG.SV.W.0113.000000T0000Z-150605T2315Z/
RANDOLPH AR-LAWRENCE AR-
558 PM CDT FRI JUN 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN RANDOLPH AND LAWRENCE COUNTIES...
AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANNIEVILLE...
OR 7 MILES NORTHWEST OF BLACK ROCK...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...
IMBODEN...RAVENDEN...COLLEGE CITY...PORTIA...STRAWBERRY...LYNN...
O'KEAN...ALICIA...RAVENDEN SPRINGS...MINTURN...ANNIEVILLE...
SMITHVILLE...POWHATAN...GILES SPUR...STRANGERS HOME AND CALVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3632 9126 3633 9127 3634 9125 3617 9081
3615 9081 3614 9076 3589 9104 3590 9134
3591 9134 3598 9136
TIME...MOT...LOC 2258Z 308DEG 16KT 3616 9122
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:58 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 5, 2:58 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 258 PM CDT FRI JUN 5 2015 .DISCUSSION... MAIN HIGHLIGHTS FOR THIS FORECAST PACKAGE ARE THE POTENTIAL RAIN/T'STORM CHANCES THIS EVENING/OVERNIGHT...THE WARM TEMPERATURES FORECAST FOR THE WEEKEND...TRANSITIONING TO A STORMIER PATTERN TO BEGIN NEXT WEEK... CURRENTLY...A RIDGE AXIS WAS BUILDING ACROSS THE MID-SOUTH WITH HEIGHT RISES NOTED AT H5. AT THE SURFACE...A HIGH PRESSURE SYSTEM WAS DOMINATING THE WEATHER WITH MOSTLY SUNNY SKIES AND WARMING TEMPERATURES. FOR THE REST OF THIS AFTERNOON...AN OUTFLOW BOUNDARY WAS MOVING SOUTH WITH A FEW SHOWERS AND THUNDERSTORMS DEVELOPING ALONG IT. COVERAGE WILL REMAIN VERY ISOLATED AND THEY SHOULD CONTINUE TO WEAKEN AS THEY MOVE SOUTHEAST. THE QUESTION FOR THE REST OF THE AFTERNOON IS WHETHER OR NOT NEW DEVELOPMENT OCCURS ACROSS SOUTHERN MO AS SUGGESTED BY THE HRRR. GIVEN ITS RECENT POOR PERFORMANCE...AM RELUCTANT TO INCREASE PRECIP CHANCES MUCH IF ANY. FOR NOW...EXPECT AT LEAST ISOLATED DEVELOPMENT TO SPREAD SOUTHEAST DURING THE LATE AFTERNOON HOURS. COVERAGE SHOULD BEGIN TO DECREASE AGAIN AFTER MIDNIGHT TONIGHT. OVER THE WEEKEND...WARM TEMPERATURES ARE EXPECTED WITH READINGS NEAR 90 BOTH SATURDAY AND SUNDAY. THERE IS SOME UNCERTAINTY REGARDING THUNDERSTORM CHANCES...ESPECIALLY ON SATURDAY. AS OF NOW...HAVE KEPT THE FORECAST DRY GIVEN LIMITED FORCING AND NEBULOUS SIGNAL FOR PRECIP. THERE REMAINS A SLIGHTLY BETTER OPPORTUNITY FOR A FEW THUNDERSTORMS TO DEVELOP SUNDAY AS A FRONTAL BOUNDARY SLOWLY APPROACHES THE REGION. AGAIN...THIS IS AN UNCERTAIN FORECAST THAT WILL HAVE TO BE FINE-TUNED WITH TIME. BY MONDAY...THE FRONTAL BOUNDARY WILL BE APPROACHING THE MID-SOUTH WITH 850 MB TEMPS INCREASING TO NEARLY 18 C. COMPRESSIONAL WARMING AHEAD OF THE FRONT WILL LIKELY LEAD TO HIGH TEMPERATURES REACHING THE LOW TO POTENTIALLY MID 90S FOR SOME AREAS. AS OF NOW...DID NOT GO THAT HIGH BUT MONDAY'S HIGHS MAY NEED TO BE ADJUSTED UPWARDS WITH TIME. THUNDERSTORM CHANCES ALSO INCREASE DURING THIS PERIOD AS THE FRONTAL BOUNDARY STALLS ACROSS THE MID-SOUTH. SLIGHT CHANCE TO CHANCE POPS EXIST THROUGH THE DURATION OF THE FORECAST AS EPISODIC THUNDERSTORM COMPLEXES WILL DEVELOP...THE TIMING OF WHICH IS UNKNOWN AT THIS TIME. SEASONAL TEMPERATURES ARE EXPECTED THROUGH THE LONG- TERM. TVT && .AVIATION... 18Z TAFS VFR AND LIGHT WINDS TO PREVAIL THROUGH THE AFTERNOON. 16Z HRRR DEVELOPS A RATHER LARGE AREA OF TSRA DROPPING FROM JBR TO MEM DURING THE LATE AFTERNOON...AFTER INCORRECTLY INITIALING THE SOURCE REGION OVER SOUTH CENTRAL MO AT 17Z. WILL CONTINUE TO MONITOR...BUT WILL LEAVE A VCTS AT MEM AND INTRODUCE ONLY A SHORT TEMPO TSRA AT JBR. EXTENSIVE MID AND HIGH CLOUDS SHOULD LIMIT RADIATIVE FOG POTENTIAL OVERNIGHT. HOWEVER...WITH LIGHT WINDS GROUND FOG COULD QUICKLY DEVELOP AT MKL IF CLOUDS BREAK UP FOR A FEW HOURS PRIOR TO SUNRISE. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 5, 3:53 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 353 AM CDT FRI JUN 5 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 353 AM CDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO POSSIBLY SEVERE STORMS COULD MOVE INTO NORTHERN PORTIONS OF THE MIDSOUTH THIS AFTERNOON OR OVERNIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON THROUGH SATURDAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 52 min |
| Jun 5, 4:55 PM CDT | Flash Flood Warning | MEG | Randolph | 3 hr |
| Jun 5, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Randolph | 41 min |
| Jun 5, 5:47 PM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 3 hr |
| Jun 5, 6:05 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 40 min |
| Jun 5, 6:32 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.